This is topic EKG before Biaxin? Why??? in forum Medical Questions at LymeNet Flash.


To visit this topic, use this URL:
http://flash.lymenet.org/ubb/ultimatebb.php/topic/1/75889

Posted by MayberryNut (Member # 16589) on :
 
Went to my LLMD for visit 2 today. She did an EKG on me...said she had to before prescribing Biaxin. Anyone else been through this?

She mentioned that she needed to check the electrical signal to my heart before I started to take the Biaxin. She then said that my EKG was borderline and told me I could still take the medication.

At the top of the EKG report, it says "Borderline Left Atrial Abnormality".

Does anyone here have enough experience or knowledge to comment on this? This really caught me off guard today.

Thanks for any thoughts.

William
 
Posted by joalo (Member # 12752) on :
 
I've been on biaxin twice without an EKG. The first time I was on it almost a year then again for about three months.

Maybe he's tring to pay off his new car??? [bonk]
 
Posted by MayberryNut (Member # 16589) on :
 
quote:
Originally posted by joalo:
I've been on biaxin twice without an EKG. The first time I was on it almost a year then again for about three months.

Maybe he's tring to pay off his new car??? [bonk]

I was afraid someone was going to say that.
 
Posted by sutherngrl (Member # 16270) on :
 
I agree. I have been on meds in the past for heart palpitations and still took Biaxin without having an EKG first.
 
Posted by pingpong (Member # 13706) on :
 
It seems that her concern is "prolonged qt syndrome" which, certain medicines(e.g.,one or more, if not all of the macrolide class of antibiotics; diflucan, and; a host of other medicines too long to enumerate here), either can induce, or further make this interval on the ekg even longer than an existing one. Biaxin is a macrolide antibiotic.

see cardiology websites for definition of "prolonged qt syndrome," and meaning of.

One reason for this syndrome is genetic; another cause being drug-induced, while on the drug. Other causes I know not of.
I like your doctors decision to do this.

Dr. Burrascano mentions this in his guidelines on the diagnosis and treatmetn of Lyme disease, and other tick-borne diseases.

good luck
 
Posted by JKMMC09 (Member # 15795) on :
 
Our LLMD has had my daughter have certain tests before certain starting certain medications....such as an EKG, Eye exam, etc. Some medications can mess up the QT interval, I think, so they check to be sure the abnormality was not there to begin with, so they will know the med caused it if/when you have problems.

Or...His car payment was due this month [Smile]
 
Posted by tdtid (Member # 10276) on :
 
Although I have never personally been on Biaxin, I have had two different LLMD's in this process and at various points, they both have had me get an EKG before prescibing some meds.

As pingpong stated, your doctor was probably looking for the "prolonged qt syndrome" or any other abnormality since Lyme sadly does mess with every organ in our body, including our hearts.

In both of my cases, my LLMD's had my PCP run the EKG, so it wasn't even getting a penny for them to have it ordered.

I think that with all the controversy these LLMD's are facing, they need to keep their butts covered and can't afford to give any of us a drug that could hurt us, so they lean on the side of caution.

I would read this as your doctor being very thorough and not wanting to take any chances with your life.

Good luck with your biaxin and I hope it helps your path back to recovery.

Cathy
 
Posted by LymeCFIDSMCS (Member # 13573) on :
 
Your doctor is screening you for Long QT, which is really good practice. I can't take Biaxin due to a prolonged QT interval. It's nothing to mess around with, as Long QT can cause sudden cardiac death (that can be induced by some meds in people with a prolonged QT interval, and Biaxin is on the list).

If you look on your EKG printout, the number corresponding with "QTc" is the QT interval.
 
Posted by Clint31 (Member # 16420) on :
 
I was put on Biaxin, my doctor did not do this with me and now I am wondering if Biaxin can cause Prolonged QT Interval/Syndrome. My heart has been beating out of ryhthm for several days now. I have nowhere to get these answers.
 
Posted by Lymetoo (Member # 743) on :
 
Clint.. you really should go to an Urgent Care. They can take care of you. At least see what the arythmia is.
 
Posted by sk8ter (Member # 8671) on :
 
yes he macrolides and the cyclines can all cause arrythymia..it is a catch 22..
 


© 1993-2019 The Lyme Disease Network of New Jersey, Inc.
All Rights Reserved.
Use of the LymeNet Site is subject to the Terms and Conditions.

Powered by UBB.classic™ 6.7.3